Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
146 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What is the cause of pain in legs after stopping anti-tubercular drugs?

I have pleural effusion tuberculosis in the Right lung. I have been advised Pyrazinamide, combutol & R-cinex. Now I have completed 3 months course and stopped pyrazinamide & combutol, but I feel leg pains after stopping these medicines. Similar pain was there before I started this course
Thu, 28 May 2015
Report Abuse
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,  
Medical Topics
Pulmonologist 's  Response
Thanks for your question on Health Care Magic.
I can understand your concern.
Anti tubercular drugs can cause myalgia, arthralgia and arthritis.
These drugs can cause rise in uric acid level as a side effect.
So this high uric acid level causes pain in muscles and joint.
So better to get done serum uric acid level.
If raised, you need to avoid high protein diet and start other drugs to decrease uric acid level like allopurinol or febuxostat etc.
So consult your doctor and discuss all these. First diagnose yourself and then start appropriate treatment.
Hope I have solved your query.
I will be happy to help you further.
Wish you good health. Thanks.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

goodafter noon sir,i m 29 yr.old female,married 3 yrs ago,but not concieving....doctors run few tests and PCR for M.tuberculosis bacilli of genital...

Recent questions on  Tuberculosis

doctor1 MD

Hello. I had Tuberculosis from travelling in 2008 and was treated one year later in 2009 with the 6 month routine meds. Since then and post...

doctor1 MD

mysonis13yearsold,he issufferingfromabdominal tb ,heis under treatmenttb from5months.but he s wight inceases 1kg,but abdominalpain is dicreases.but...

doctor1 MD

Hi, My husband is taking medicine for TB from last 3 months and he is now complaining pain in his back and thighs. Though Dr. told that TB...

doctor1 MD

Hi Doctor, I have Ehlers Danlos Syndrome and I had a MANTOUX test for tuberculose. Can it be different on a patient with EDS (the result of the...

doctor1 MD

Hi, Initially I had some right sided chest pain which I suspected was related to GERD and wanted to investigate further without doing a...

doctor1 MD

I am having cough and cold since many days. The cough has subsided a bit now, but since past 3 days the snot from one of the nasals is mixed with...

doctor1 MD

Why would a doctor change a prescription from Xifaxin to Rifampin when it was prescribed for hapatic liver desease. Rifampin shows it can cause...